Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 113, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 18, 2013, 1:09 PM CDT for Bolivar County, Sunflower County, Washington County, Mississippi. It was in force for 51 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2013, 1:09 PM CDT (18:09 UTC)
- Expired
- Mar 18, 2013, 2:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Bolivar County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 151 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 1:20 PM CDT | HAIL 1 | Greenville, MS | NICKEL TO QUARTER SIZED |
| Mar 18, 1:20 PM CDT | HAIL 1.75 | Greenville, MS | |
| Mar 18, 1:35 PM CDT | HAIL 1.75 | 3 Wsw Greenville, MS | |
| Mar 18, 1:37 PM CDT | HAIL 1.5 | 3 Ene Greenville, MS | REPORTED IN STONEVILLE AND 2 MILES EAST OF LELAND |
| Mar 18, 1:50 PM CDT | HAIL 1.75 | 2 S Inverness, MS | |
| Mar 18, 2:05 PM CDT | HAIL 1.75 | Greenville, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1182 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
315
WUUS54 KJAN 181809
SVRJAN
MSC011-133-151-181900-
/O.NEW.KJAN.SV.W.0113.130318T1809Z-130318T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
109 PM CDT MON MAR 18 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITY OF SHAW...
SOUTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...MOORHEAD...INDIANOLA...
NORTHERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LELAND...GREENVILLE...
* UNTIL 200 PM CDT
* AT 110 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WINTERVILLE MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
METCALFE BY 115 PM CDT...
LELAND BY 120 PM CDT...
TRIBBETT AND SHAW BY 125 PM CDT...
HOLLY RIDGE BY 130 PM CDT...
INDIANOLA BY 135 PM CDT...
INVERNESS AND SUNFLOWER BY 140 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
&&
LAT...LON 3360 9045 3333 9046 3333 9056 3327 9056
3329 9099 3333 9114 3336 9113 3342 9106
3345 9106 3345 9109 3342 9109 3339 9112
3362 9105
TIME...MOT...LOC 1810Z 277DEG 47KT 3346 9105
$$
CME3 follow-up statements
688
WWUS54 KJAN 181824
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
124 PM CDT MON MAR 18 2013
MSC011-133-151-181900-
/O.CON.KJAN.SV.W.0113.000000T0000Z-130318T1900Z/
WASHINGTON MS-SUNFLOWER MS-BOLIVAR MS-
124 PM CDT MON MAR 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTH CENTRAL BOLIVAR...SOUTHERN SUNFLOWER AND NORTHERN
WASHINGTON COUNTIES...
AT 124 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH ARE
ALSO POSSIBLE WITH THIS STORM. THIS STORM WAS LOCATED NEAR LELAND
MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TRIBBETT AND SHAW BY 130 PM CDT...
HOLLY RIDGE BY 135 PM CDT...
INDIANOLA BY 140 PM CDT...
INVERNESS BY 145 PM CDT...
MOORHEAD AND SUNFLOWER BY 150 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZED HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3332 9109 3361 9093 3360 9045 3333 9046
3333 9056 3327 9056 3329 9099
TIME...MOT...LOC 1824Z 279DEG 42KT 3341 9090
$$
CME180
WWUS54 KJAN 181831
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
131 PM CDT MON MAR 18 2013
MSC011-181841-
/O.CAN.KJAN.SV.W.0113.000000T0000Z-130318T1900Z/
BOLIVAR MS-
131 PM CDT MON MAR 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BOLIVAR COUNTY
IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.
LAT...LON 3329 9099 3351 9088 3351 9046 3333 9046
3333 9056 3327 9056
TIME...MOT...LOC 1831Z 279DEG 42KT 3340 9080
$$
MSC133-151-181900-
/O.CON.KJAN.SV.W.0113.000000T0000Z-130318T1900Z/
WASHINGTON MS-SUNFLOWER MS-
131 PM CDT MON MAR 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHERN SUNFLOWER AND CENTRAL WASHINGTON COUNTIES...
AT 131 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LELAND MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
INDIANOLA BY 140 PM CDT...
INVERNESS BY 145 PM CDT...
MOORHEAD BY 150 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.
&&
LAT...LON 3329 9099 3351 9088 3351 9046 3333 9046
3333 9056 3327 9056
TIME...MOT...LOC 1831Z 279DEG 42KT 3340 9080
$$
CME386
WWUS54 KJAN 181844
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CDT MON MAR 18 2013
MSC151-181855-
/O.CAN.KJAN.SV.W.0113.000000T0000Z-130318T1900Z/
WASHINGTON MS-
144 PM CDT MON MAR 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.
LAT...LON 3327 9056 3328 9076 3343 9075 3342 9046
3333 9046 3333 9056
TIME...MOT...LOC 1845Z 276DEG 40KT 3336 9067
$$
MSC133-181900-
/O.CON.KJAN.SV.W.0113.000000T0000Z-130318T1900Z/
SUNFLOWER MS-
144 PM CDT MON MAR 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHERN SUNFLOWER COUNTY...
AT 145 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF INVERNESS MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
INVERNESS BY 150 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.
&&
LAT...LON 3327 9056 3328 9076 3343 9075 3342 9046
3333 9046 3333 9056
TIME...MOT...LOC 1845Z 276DEG 40KT 3336 9067
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 9:40 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Mar 18, 9:40 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 940 AM CDT MON MAR 18 2013 .UPDATE...LATEST SATELLITE IMAGERY SHOWED A NEGATIVELY TILTED UPPER TROUGH OVER THE PLAINS...WHICH WAS PHASING IN WITH A SHORTWAVE OVER THE ARKLATEX. A VERY SLOW MOVING COLD FRONT WAS SITUATED FROM KDFW TO KMEM. LOWER 60S DEWPOINTS EXTENDED OVER ALL BUT THE EASTERN AREAS. SOME GOOD FORCING AND ASCENT WAS MOVING ACROSS THE REGION WITH STRONG STORMS ACROSS ARKANSAS AND NORTHEAST MISSISSIPPI. AREA SOUNDINGS WERE SHOWING CAPES OF 1400 TO 1800...LAPSE RATES OF 8-9C...WET BULB ZERO HEIGHTS OF AROUND 8K...ALONG WITH GOOD FLOW. THE SOUNDING AT LIX HAD A STRONGER CAP IN THE SOUTH. SO CURRENT FORECAST LOOKS TO BE ON TRACK AS THE LOCAL WRF SHOWS A LINER COMPLEX COMING THROUGH FOR THIS AFTERNOON INTO EARLY THIS EVENING. THE NATIONAL WRF ARW AND NMM SHOWS THE BEST ACTIVITY ACROSS THE NORTH TODAY...WHILE THE SPC WRF BRINGS A LINE THROUGH LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. SO HAVE ADJUSTED HWO WITH HAIL POTENTIAL OF GOLFBALL SIZED OR LARGER AND KEPT THE STRONG TO SEVERE POTENTIAL FOR THIS AFTERNOON AND EVENING. WITH PARALLEL FLOW TO THE FRONTAL POSITION...ITS GOING BE SLOW GOING FOR THE FRONTAL MOVEMENT. SO EXPECT THE SEVERE POTENTIAL TO EXIT THE REGION BY MIDNIGHT. CURRENT HIGHS OF THE MID 70S TO LOWER 80S WITH LOW LEVEL WARM ADVECTION LOOKS TO BE ON TRACK ALONG WITH POPS./17/ ./PREVIOUS DISCUSSION...420 AM CDT MON MAR 18 2013 .DISCUSSION...TODAY THROUGH TUESDAY NIGHT...THE PRIMARY FOCUS FOR THE SHORT TERM PERIOD WILL BE THE POTENTIAL FOR STRONG AND SEVERE STORMS...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS TODAY. COMPUTER MODELS CONTINUE TO DEPICT A WARM...MOIST...AND INCREASINGLY UNSTABLE AIRMASS SETTING UP ACROSS THE FORECAST AREA THROUGH THE COURSE OF THE DAY. ALL OF THIS WILL COMBINE WITH THE INCREASED FORCING/ASCENT ASSOCIATED WITH AN UPPER LEVEL TROUGH SKIMMING THE REGION FROM THE NORTH AND LIFT ASSOCIATED WITH A COLD FRONT THAT'LL SHIFT EAST SOUTHEAST THROUGH THE REGION LATER THIS AFTERNOON INTO TONIGHT. AS THIS HAPPENS...IT'LL SET THE STAGE FOR SCATTERED STORMS TO DEVELOP THROUGH THE AFTERNOON AND EVENING HOURS ALONG AND AHEAD OF THE FRONT...SOME OF WHICH COULD BE STRONG TO SEVERE. FIRST OFF THIS MORNING...A WEAK DISTURBANCE EMBEDDED IN ZONAL FLOW ALOFT IS MOVING EAST ACROSS THE MID-SOUTH REGION...SPARKING ELEVATED SHOWERS AND STORMS THERE. THIS...IN ADDITION TO ONGOING STRONG WARM ADVECTION...IS HELPING TO CAUSE SCATTERED SHOWERS TO CURRENTLY DEVELOP ACROSS THE ARKLAMISS. THIS PROCESS IS EXPECTED TO CONTINUE DURING THE COURSE OF THE MORNING AS LOW LEVEL MOISTURE CONTINUES INCREASING...AND THE WEAK DISTURBANCE MOVES OUT. MY CURRENT THOUGHT IS THAT IT WON'T BE UNTIL DAYTIME HEATING REALLY GETS CRANKED UP THIS AFTERNOON AND THE SURFACE LOW...NOW RESIDING NEAR THE ARKLATEX...BEGINS LIFTING TO THE NORTHEAST IN RESPONSE TO THE UPPER LEVEL TROUGH...THAT WE'LL SEE CHANCES FOR STORMS ACROSS THE FORECAST AREA INCREASE. THIS...AGAIN...IN ESSENCE WILL BE WHEN THE FRONT BEGINS IMPEDING UPON THE REGION. THE POTENTIAL FOR STRONG AND SEVERE STORMS REMAINS POSSIBLE OVER A LARGE PORTION OF THE FORECAST AREA TODAY. HOWEVER...THE GREATEST POTENTIAL STILL LOOKS TO RESIDE OVER LOCATIONS PRIMARILY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR AND EAST OF THE INTERSTATE 55 CORRIDOR. MODELS CONTINUE TO INDICATE PLENTY OF INSTABILITY ACROSS THE REGION...AROUND 1500J/KG ML CAPE VALUES...COUPLED WITH VERY COLD TEMPERATURES ALOFT...VERTICAL TOTALS ON THE ORDER OF 28-30C WITH 7-9C/KM 700-500MB LAPSE RATES...AND ADEQUATE 40-50 KNOTS OF 0-6KM WIND SHEAR. WHILE MANY OF THESE PARAMETERS WILL BE OBSERVED/AVAILABLE OVER MUCH OF THE REGION...DUE TO THE PRESENCE OF A CAPPING INVERSION OVER THE SOUTHERN HALF OF THE CWA IN ADDITION TO THAT REGION BEING FURTHEST REMOVED FROM THE BEST DYNAMICS...CHANCES FOR STRONG TO SEVERE STORMS THERE AREN'T AS GOOD AS POINTS FURTHER NORTH. THAT SAID...THERE IS STILL A CHANCE FOR SUCH ACTIVITY ACROSS THE SOUTH. THINKING REMAINS THE SAME WITH HOW THINGS SHOULD PAN OUT TODAY. FORCING/ASCENT ASSOCIATED WITH THE UPPER TROUGH AND SURFACE COLD FRONT SHOULD BEGIN INTERACTING WITH THE WARM...MOIST...AND UNSTABLE AIRMASS OVER THE REGION AIDING IN THE DEVELOPING OF SCATTERED THUNDERSTORMS AROUND THE DELTA BY MIDDAY. AS THE FRONT PROGRESSES EAST SOUTHEAST...SCATTERED ACTIVITY WILL CONTINUE DEVELOPING THROUGH THE LATE AFTERNOON HOURS AND INTO LATE THIS EVENING. THEN FINALLY EXITING THE REGION AROUND MIDNIGHT. THE ECMWF STILL SUGGESTS PERHAPS A COMPLEX OF STORMS RACING EAST SOUTHEAST AFFECTING MAINLY THE NORTHERN HALF OF THE CWA LATER THIS AFTERNOON...WHICH I'M NOT RULING OUT AS IT'S BEEN CONSISTENT IN THIS SOLUTION. MUCH OF THE HIGH-RES DATA...HOWEVER...SUGGESTS MAINLY SCATTERED CONVECTION... SOME OF IT PRETTY ROBUST...DEVELOPING ALONG AND AHEAD OF THE FRONT AS IT PUSHES THROUGH. DAMAGING WIND GUSTS UP TO 70 MPH AND HAIL TO THE SIZE OF GOLF BALLS REMAIN THE PRIMARY CONCERNS WITH THE MOST INTENSE CONVECTION THIS AFTERNOON AND EVENING...WITH THE POTENTIAL FOR A TORNADO OR TWO NOT OUT OF THE QUESTION. WINDS WILL BECOME NORTHERLY BEHIND THE FRONT LATE TONIGHT INTO EARLY TUESDAY MORNING AS HIGH PRESSURE QUICKLY BUILDS SOUTHEAST INTO THE REGION. MODELS HINT AT ANOTHER WEAK UPPER LEVEL DISTURBANCE MOVING INTO THE REGION OVERNIGHT TUESDAY INTO EARLY WEDNESDAY MORNING... WHICH IS CURRENTLY ONLY EXPECTED TO BRING AN INCREASE IN CLOUD COVER TO THE REGION DURING THIS TIME. AS FAR AS TEMPERATURES ARE CONCERNED...TODAY SHOULD END UP BEING THE WARMEST DAY THROUGH THIS STRETCH OF ABOVE NORMAL TEMPERATURES AS HIGHS RANGE FROM THE MID 70S TO THE LOWER 80S. ALTHOUGH LOWER 80S DO LOOK A BIT ANOMALOUS...GIVEN THE MOISTURE SURGE INTO THE REGION...COUPLED WITH COMPRESSIONAL HEATING WITH THE FRONT MOVING IN FROM THE WEST LATER TODAY...AND SLIGHTLY DRIER AIR MOVING IN ALOFT WHICH WILL CAUSE THESE MORNING OVERCAST SKIES TO BECOME BROKEN TO EVEN SCATTERED THIS AFTERNOON...TEMPERATURES COULD VERY WELL REACH THE LOWER 80S...ESPECIALLY EAST OF INTERSTATE 55. A NOTICEABLY COOLER DRIER AIRMASS WILL RESIDE OVER THE REGION BY TUESDAY MORNING...AND CONTINUE TUESDAY INTO TUESDAY NIGHT. LOWS TONIGHT WILL RANGE FROM AROUND 40 TO THE LOWER 50S. THEN FOR TUESDAY... HIGHS WILL BE MORE SEASONABLE AS THEY RANGE FROM THE MID 60S TO AROUND 70...AND FINALLY COOL INTO THE UPPER 30S AND MID 40S TUESDAY NIGHT. /19/ WEDNESDAY THRU SUNDAY...EURO AND GFS SIMILAR IN FIRST HALF OF LONG TERM PERIOD AS BOTH HAVE BROAD NW FLOW PATTERN OVER THE REGION. BOTH MODELS AGREE THAT A SHOT OF MID LEVEL MOISTURE WILL SPREAD OVER THE FORECAST AREA WEDNESDAY...BUT EURO ONLY SEEMS TO HAVE ENOUGH LIFT/MOISTURE FOR LIGHT STRATIFORM RAIN ACCUMULATIONS. LIMITING FACTOR FOR MEASURABLE RAIN WILL BE DRY AIR NEAR GROUND. FAVORED THE EURO WITH SOME SLIGHT POPS. DIFFERENCES MOUNT MOVING INTO THE WEEKEND BETWEEN THE EURO AND GFS IN THE EVOLUTION OF A PAIR OF LOW AMPLITUDE WAVES THAT MOVE ACROSS THE AREA. EURO SOMEWHAT MORE PROGRESSIVE THAN THE GFS AS IT MOVES THE FIRST SYSTEM COMPLETELY IN AND ACROSS THE FORECAST AREA FRIDAY INTO FRIDAY NIGHT LEAVING SATURDAY DRY. PREFER THE STRONGER GFS IN THIS SITUATION AS DECREASED AMPLITUDE OF THE FIRST WAVE SHOULD HAVE A HARD TIME PUSHING SURFACE BOUNDARY ENTIRELY ACROSS THE AREA AND INTO THE NORTHERN GULF OF MEXICO. BOUNDARY SHOULD INSTEAD HANGUP OVER THE REGION KEEPING THE WEATHER SOMEWHAT UNSETTLED...ESPECIALLY AS WARM ADVECTION INCREASES AHEAD OF NEXT MORE POTENT WAVE TO MOVE THROUGH SUNDAY. /26/ && .AVIATION...A MIX OF VFR/MVFR CEILINGS CAN BE EXPECTED TODAY WITH SCATTERED TO BROKEN CUMULUS DECKS RANGING FROM 2000-4000 FEET. ISOLATED LIGHT SHOWERS WILL CONTINUE THIS MORNING BUT CONVECTION IS EXPECTED TO BECOME MORE WIDESPREAD AND INTENSE THROUGH THE AFTERNOON AND EVENING HOURS AS A COLD FRONT PUSHES ACROSS THE REGION INTERACTING WITH THE WARM...MOIST...AND UNSTABLE AIRMASS OVER THE REGION. THIS WILL CERTAINLY CAUSE DEGRADATIONS...PERHAPS IFR/LIFR...IN FLIGHT STATUSES WITHIN AND IMMEDIATELY AROUND THE AERODROME WHERE AND WHEN OBSERVED. LARGE HAIL...POSSIBLY GOLF BALL SIZE OR HIGHER...AND WIND GUSTS AROUND 70 MPH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS THIS AFTERNOON AND EVENING. BEHIND THE FRONT...WINDS WILL BECOME NORTHERLY AROUND 10 KNOTS. OTHERWISE... WINDS AGAIN TODAY WILL BE BREEZY FROM THE SOUTH AND SOUTHWEST BETWEEN 10-15 KNOTS WITH HIGHER GUSTS. /19/03 && .PRELIMINARY POINT TEMPS/POPS... JACKSON 81 46 67 43 / 53 22 4 3 MERIDIAN 81 46 69 38 / 58 39 5 3 VICKSBURG 81 46 67 42 / 49 13 4 4 HATTIESBURG 84 53 72 44 / 44 21 6 7 NATCHEZ 79 47 67 45 / 39 9 4 4 GREENVILLE 74 41 64 43 / 64 13 4 3 GREENWOOD 78 40 66 42 / 64 21 4 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/26
Hazardous weather outlook, Mar 18, 9:18 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 918 AM CDT MON MAR 18 2013 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-056>058-191030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- SMITH-JASPER-CLARKE- 918 AM CDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA AND MUCH OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... STRONG AND SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING AS A COLD FRONT CROSSES THE REGION WHILE INTERACTING WITH THE WARM AND UNSTABLE AIR MASS OVER THE OUTLOOK AREA. THE MOST INTENSE STORMS WILL HAVE THE POTENTIAL FOR GOLFBALL SIZE OR LARGER HAIL...DAMAGING WIND GUSTS AROUND 70 MPH...AND POSSIBLY A TORNADO OR TWO. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED WITH THIS ACTIVITY. THE NORTHEAST PORTION OF THE OUTLOOK AREA...MAINLY LOCATIONS WITHIN THE AREA ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR...BUT EAST OF INTERSTATE 55...WILL SEE THE BEST POTENTIAL FOR STRONG AND SEVERE STORMS THIS AFTERNOON AND EVENING. AS THE FRONT PUSHES THROUGH THE AREA BY MIDNIGHT...THIS ACTIVITY IS EXPECTED TO SHIFT FURTHER EAST AND OUT OF THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON AND EVENING. LAZ023>026-MSZ053>055-059>066-072>074-191030- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 918 AM CDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF BOTH NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE AREA WHILE INTERACTING WITH THE WARM AND UNSTABLE AIR MASS OVER THE REGION. FORCING TO INITIATE STORMS WILL BE LIMITED IN THIS AREA...BUT ANY STORM THAT DEVELOPS IN THIS UNSTABLE AIR MASS WILL HAVE THE POTENTIAL FOR DAMAGING GOLFBALL SIZE OR LARGER HAIL AND DAMAGING WIND GUSTS AROUND 70 MPH. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE IN THESE STORMS. ANY ACTIVITY THAT DEVELOPS WILL SHIFT EAST AND OUT OF THE OUTLOOK AREA BY MIDNIGHT AS THE FRONT PUSHES THROUGH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON AND EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 19/03
In the hours before
Special weather statement, Mar 18, 12:25 PM CDT, 44 minutes before
ARZ075-MSZ018-034-181755-
CHICOT AR-WASHINGTON MS-BOLIVAR MS-
1225 PM CDT MON MAR 18 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1225 PM CDT MON MAR 18 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 19 MILES WEST OF DERMOTT AT 1225
PM CDT...MOVING EAST AT 50 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE OVER THE NEXT 10
TO 20 MINUTES.
PEOPLE IN EXTREME SOUTHWESTERN BOLIVAR...EXTREME NORTHWESTERN
WASHINGTON AND NORTHERN CHICOT COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3370 9116 3364 9116 3359 9119 3358 9115
3347 9114 3346 9146 3357 9145 3357 9135
3353 9132 3352 9126 3356 9125 3358 9119
3363 9117 3365 9122 3369 9123
TIME...MOT...LOC 1725Z 273DEG 44KT 3354 9171
CMESpecial weather statement, Mar 18, 12:33 PM CDT, 36 minutes before
ARZ074-181805-
ASHLEY AR-
1233 PM CDT MON MAR 18 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1233 PM CDT MON MAR 18 2013
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED FROM 8 MILES NORTHEAST OF
FOUNTAIN HILL TO 8 MILES WEST OF WEST CROSSETT AT 1233 PM
CDT...MOVING EAST AT 60 MPH.
THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE.
PEOPLE IN NORTHERN ASHLEY COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3315 9212 3316 9207 3341 9184 3339 9146
3314 9146 3312 9156 3312 9212
TIME...MOT...LOC 1733Z 269DEG 54KT 3343 9170 3316 9195
3313 9212
BKLocal storm report, Mar 18, 12:56 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1256 PM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL DERMOTT 33.53N 91.44W
03/18/2013 E1.00 INCH CHICOT AR LAW ENFORCEMENT
QUARTER SIZED HAIL WAS REPORTED IN DERMOTT.
&&
27Local storm report, Mar 18, 12:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1259 PM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM TSTM WND GST 2 W GRENADA 33.78N 89.85W
03/18/2013 M67 MPH GRENADA MS TRAINED SPOTTER
REPORTED BY WEATHER STATION
&&
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 12:36 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 39 min |
| Mar 18, 12:54 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery, Webster | 51 min |
| Mar 18, 1:28 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 47 min |
| Mar 18, 1:55 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore | 50 min |
| Mar 18, 1:55 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 50 min |
| Mar 18, 2:05 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 40 min |
| Mar 18, 2:07 PM CDT | Special Weather Statement | JAN | Winston | 33 min |
| Mar 18, 2:25 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 65 min |
| Mar 18, 2:34 PM CDT | Special Weather Statement | JAN | Kemper, Noxubee | 46 min |
| Mar 18, 2:38 PM CDT | Special Weather Statement | JAN | Attala | 32 min |
| Mar 18, 2:51 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 39 min |
| Mar 18, 2:55 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 50 min |
| Mar 18, 3:00 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren, Yazoo | 60 min |
| Mar 18, 3:08 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Leake, Madison, Rankin, Scott | 67 min |
| Mar 18, 3:23 PM CDT | Special Weather Statement | JAN | Kemper | 32 min |
| Mar 18, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 48 min |
| Mar 18, 3:28 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Warren | 47 min |
| Mar 18, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 63 min |
| Mar 18, 3:52 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Newton, Rankin, Scott | 38 min |
| Mar 18, 4:13 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 62 min |
| Mar 18, 4:19 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 41 min |
| Mar 18, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 64 min |
| Mar 18, 4:33 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 57 min |
| Mar 18, 4:47 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 43 min |
| Mar 18, 4:55 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Newton | 80 min |
| Mar 18, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 77 min |
| Mar 18, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 48 min |
| Mar 18, 5:19 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 41 min |
| Mar 18, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones | 64 min |
| Mar 18, 5:34 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 41 min |
| Mar 18, 5:44 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 31 min |
| Mar 18, 5:48 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 42 min |
| Mar 18, 5:51 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 54 min |
| Mar 18, 6:21 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 54 min |
| Mar 18, 6:45 PM CDT | Special Weather Statement | JAN | Adams | 30 min |
| Mar 18, 6:49 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence, Simpson | 56 min |
| Mar 18, 6:54 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 21 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.